What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 7, 5:52 PM EST, 53 minutes earlier.
Area forecast discussion, Aug 7, 5:52 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
652 PM EDT Tue Aug 7 2018
.SYNOPSIS...
Weak low pressure and an associated cold front will move slowly
through the northeast tonight through Wednesday night, moving
offshore Thursday. Weak high pressure settles over the region
Friday ahead of the next cold front, which may stall nearby this
weekend into early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Forecast was updated, increasing shower and thunderstorms
chances in the city and surrounding areas this evening as cells
move through a high CAPE environment.
A Heat Advisory remains in effect for the entire area through
800 PM this evening. The heat advisory has been expanded for
tomorrow, see short term section.
The overall pattern at the surface and aloft remain through the
overnight with a shortwave moving into the longwave upper
through and weak low pressure moving into the northeast. The
movement is rather slow as the downstream Atlantic ridge
remains in place. Convection through mainly this evening will
be diurnally driven as only a weak surface trough was across the
region, with the cold front well to the northwest. For late
tonight will keep a slight chance of rain as some very weak
energy does move in aloft. However, thinking is that most of the
region will be dry. The warm and humid airmass remains in
place.
There is a moderate risk for rip current development at
Atlantic Ocean beaches through this evening.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
The heat advisory has been expanded into the lower Hudson
Valley, and into Fairfield and New Haven counties of CT, and
into western Suffolk county NY, and western Passaic county,
through 600 PM EDT Wednesday. The heat Advisory remains for
most of northeastern NJ and NYC and Nassau counties through 600
PM Wednesday.
The upper trough moves slowly through the region Wednesday
through Thursday, with the GFS slightly quicker and less
amplified.
The better chance of convection will be Wednesday afternoon and
evening as a cold front and surface wave move into the region.
The cold front will pass through during Thursday. Precipitation
does linger, and if the upper trough is evening slower to move
through, precipitation may remain into Thursday night,
especially across the east. With the slower timing of the
convection and cold front Wednesday now looks to be warm and
humid across much of the region, with heat indices reaching the
mid and upper 90s. The heat advisory was expanded. Did not
include Middlesex and New London counties or the twin forks as
widespread heat indices in the mid 90s are not expected at this
time.
There is a moderate risk for rip current development at
Atlantic Ocean beaches on Wednesday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Weak high pressure gains control of the weather Thursday night
and Friday. Dry for the most part, but there could be an
afternoon shower or thunderstorm NW of the city. Highs mostly
85-90 combined with dewpoints in the middle and upper 60s will
result in heat indices below 95.
A weak cold front will then be stalled nearby Friday night
through the weekend. This brings a chance of showers and
thunderstorms for the entire period with the higher chances
generally away from the coast. A wave of low pressure then
possibly forms to our SW on Monday and shifts through during
Tuesday. This would bring overall higher chances of rain and
thunderstorms. So far it appears that Monday night and Tuesday
would bring the highest chances of rain. Highs Saturday through
Tuesday are expected to be near normal, but dewpoints remaining
around 70 will continue the muggy weather pattern.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
High pressure remains off the southeast coast as a trough of low
pressure resides in the vicinity.
Scattered thunderstorms are expected into the early evening,
particularly for NYC metro north and west. VFR outside of any
thunderstorms that happen to move over the airport.
Will maintain vicinity mention, and add occasional thunderstorms
where appropriate based on radar trends. Will certainly update as
needed if a storm heads toward any particular airport.
By 23-01Z, thunderstorms should diminish in coverage and intensity
as they move east. Eastern terminals will maintain a lower
probability for thunder.
For the overnight period, patchy MVFR or IFR fog is possible, mainly
outside NYC metro. Coastal stratus is possible as well, already
seen across Long Island. This will need to be monitored.
VFR Wednesday morning once any fog or stratus scours out.
South winds 10 to 15 kt with an occasional gust to 20 kt will
lighten tonight.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments for possible thunderstorms into early
evening. Best chance for thunder after 22Z.
KLGA TAF Comments: Amendments for possible thunderstorms into early
evening. Best chance for thunder after 22Z.
KEWR TAF Comments: Amendments for possible thunderstorms into early
evening. Best chance for thunder after 21-22Z.
KTEB TAF Comments: Thunderstorms will need to be monitored into the
evening.
KHPN TAF Comments: Amendments for possible thunderstorms into early
evening. Best chance for thunder after 21-22Z.
KISP TAF Comments: Stratus near the airport will need to be
monitored, with MVFR ceilings quite possible.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SATURDAY...
.Wednesday afternoon-Thursday morning...Scattered to numerous
showers/thunderstorms with MVFR or lower conditions possible.
.Thursday afternoon/night...VFR.
.Friday...VFR. Isolated thunderstorms possible late in the day and
at night.
.Saturday...Chance of showers/thunderstorms with MVFR or lower
conditions possible.
&&
.MARINE...
Weak low pressure and an associated cold front will move slowly
through the waters tonight into Wednesday night. The low and
cold front then move east of the forecast waters Thursday.
Overall a weak pressure gradient is expected to remain across
the region through Sunday. Sea breeze development could locally
enhance winds near shore, but speeds should not exceed 15 kt.
Sub-SCA conditions continue during this time period.
&&
.HYDROLOGY...
Basin average rainfall Wednesday and into Thursday will range
from 1/4 to 1/2 inch. However, any shower or thunderstorm from
late Tuesday afternoon into Wednesday night, and then again
Friday night into early next week could produce locally heavy
rainfall and minor urban flooding.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides will be increasing with the approach of a
new moon on Saturday. Coastal flooding will be possible with the
evening/nighttime high tide cycles Thursday through at least
Saturday. Although winds will be light, all that is needed in
most cases is around half foot or less of tidal departures to
reach minor coastal flooding. Areas that will be most
susceptible to minor flooding during this period are the south
shore back bays of Nassau, Queens and Brooklyn, Lower NY Harbor,
and portions of western Long Island Sound and perhaps along
Great South Bay in western Suffolk County. Minor flooding would
be most likely during Friday and Saturday night.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ007-008-011-
012.
Heat Advisory until 6 PM EDT Wednesday for CTZ005-006-009-010.
NY...Heat Advisory until 8 PM EDT this evening for NYZ079-081.
Heat Advisory until 6 PM EDT Wednesday for NYZ067>075-078-080-
176>179.
NJ...Heat Advisory until 6 PM EDT Wednesday for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JC/19
NEAR TERM...19
SHORT TERM...19
LONG TERM...DS
AVIATION...JC
MARINE...JC/19
HYDROLOGY...JC/19
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 7, 2:19 PM EST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
319 PM EDT Tue Aug 7 2018
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-
081000-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Southwestern Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
319 PM EDT Tue Aug 7 2018
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ007-008-011-012-NYZ079-081-081000-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northeastern Suffolk-Southeastern Suffolk-
319 PM EDT Tue Aug 7 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-335-338-340-345-350-353-355-081000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
319 PM EDT Tue Aug 7 2018
This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Aug 7, 3:57 PM EST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service New York NY
457 PM EDT TUE AUG 7 2018
CTZ005-072130-
Northern Fairfield-
457 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD COUNTY...
At 457 PM EDT, a strong thunderstorm was located over Monroe, or near
Shelton, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Shelton around 505 PM EDT.
Derby around 520 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Upton NY.
LAT...LON 4143 7323 4141 7319 4139 7318 4138 7317
4138 7316 4136 7314 4135 7314 4133 7311
4132 7309 4135 7329 4143 7327
TIME...MOT...LOC 2057Z 286DEG 12KT 4139 7318Special weather statement, Aug 7, 4:29 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service New York NY
529 PM EDT TUE AUG 7 2018
CTZ009-NYZ070-071-072230-
Southern Fairfield-Southern Westchester-Northern Westchester-
529 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...
At 529 PM EDT, a strong thunderstorm was located over Hawthorne, or
over Tarrytown, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
White Plains and Scarsdale around 540 PM EDT.
Harrison around 545 PM EDT.
Port Chester around 555 PM EDT.
Greenwich around 600 PM EDT.
Darien around 625 PM EDT.
Norwalk around 630 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4100 7389 4118 7389 4117 7347 4115 7345
4117 7339 4117 7333 4105 7338 4104 7342
4105 7345 4101 7353 4102 7355 4099 7357
4101 7360 4099 7363 4099 7360 4097 7362
4098 7364 4097 7365
TIME...MOT...LOC 2129Z 276DEG 15KT 4108 7381Special weather statement, Aug 7, 4:32 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service New York NY
532 PM EDT TUE AUG 7 2018
NYZ067-068-072230-
Putnam-Orange-
532 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE AND WEST CENTRAL
PUTNAM COUNTIES...
At 531 PM EDT, a strong thunderstorm was located near Goshen, moving
east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Florida around 535 PM EDT.
Goshen around 540 PM EDT.
Chester around 545 PM EDT.
Monroe around 555 PM EDT.
Montgomery around 600 PM EDT.
West Point around 615 PM EDT.
New Windsor and Gardnertown around 620 PM EDT.
Newburgh around 625 PM EDT.
Cold Spring around 630 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4160 7409 4161 7407 4158 7405 4159 7396
4158 7395 4153 7400 4146 7400 4144 7398
4149 7393 4149 7390 4140 7385 4126 7445
4149 7453 4150 7450 4150 7448 4152 7446
4161 7425 4160 7425 4158 7413 4161 7413
TIME...MOT...LOC 2131Z 253DEG 21KT 4138 7440Special weather statement, Aug 7, 5:15 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New York NY
615 PM EDT TUE AUG 7 2018
NYZ071-072245-
Southern Westchester-
615 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WESTCHESTER
COUNTY...
At 615 PM EDT, a strong thunderstorm was located over Scarsdale, or
over New Rochelle, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Rye around 625 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4090 7383 4099 7380 4098 7365 4096 7365
4096 7367 4094 7368 4093 7371 4091 7373
4091 7375 4090 7375
TIME...MOT...LOC 2215Z 267DEG 21KT 4096 7374Special weather statement, Aug 7, 5:36 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New York NY
636 PM EDT TUE AUG 7 2018
CTZ009-NJZ004-006-103>106-NYZ069>073-072330-
Southern Fairfield-Hudson-Eastern Essex-Western Bergen-Western
Essex-Eastern Bergen-Eastern Passaic-Rockland-Bronx-Southern
Westchester-New York (Manhattan)-Northern Westchester-
636 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
HUDSON...EASTERN PASSAIC...BERGEN...ESSEX...SOUTHERN WESTCHESTER...
BRONX...ROCKLAND AND NEW YORK (MANHATTAN) COUNTIES...
At 635 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Nanuet to Ridgewood to near Victory
Lakes. Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Paterson and Passaic around 640 PM EDT.
Orangeburg around 645 PM EDT.
Hackensack and Nyack around 650 PM EDT.
Bergenfield around 655 PM EDT.
Tarrytown and Ridgefield around 700 PM EDT.
Fort Lee around 705 PM EDT.
Harlem and Riverdale around 710 PM EDT.
Yonkers and Mott Haven around 715 PM EDT.
White Plains and East Tremont around 720 PM EDT.
Harrison around 725 PM EDT.
New Rochelle and Bloomfield around 730 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4074 7437 4076 7436 4076 7438 4079 7437
4082 7433 4086 7432 4087 7434 4090 7433
4090 7427 4091 7427 4093 7429 4095 7428
4098 7419 4116 7404 4110 7354 4094 7368
4091 7375 4085 7376 4072 7427 4071 7430
TIME...MOT...LOC 2235Z 287DEG 16KT 4108 7400 4097 7410 4083 7455Special weather statement, Aug 7, 6:00 PM EST, 45 minutes before
Special Weather Statement
National Weather Service New York NY
700 PM EDT TUE AUG 7 2018
NJZ006-106>108-NYZ072>075-176-178-080030-
Hudson-Eastern Union-Eastern Essex-Western Union-Northern
Queens-Southern Queens-Bronx-New York (Manhattan)-Richmond (Staten
Is.)-Kings (Brooklyn)-
700 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
UNION...SOUTHEASTERN ESSEX...QUEENS...RICHMOND...BRONX...KINGS AND
NEW YORK (MANHATTAN) COUNTIES...
At 659 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Union to Huguenot to Lincroft. Movement
was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Elizabeth around 705 PM EDT.
Newark and Todt Hill around 715 PM EDT.
Bayonne and Harrison around 720 PM EDT.
Kearny around 725 PM EDT.
Tompkinsville around 730 PM EDT.
Jersey City and The Verrazano Narrows Bridge around 735 PM EDT.
Bay Ridge around 740 PM EDT.
Hoboken and Coney Island around 745 PM EDT.
Lower East Side and East Village around 750 PM EDT.
Flatbush around 755 PM EDT.
Crown Heights and Midtown Manhattan around 800 PM EDT.
Canarsie and Long Island City around 805 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4050 7427 4051 7426 4055 7425 4056 7422
4059 7421 4060 7430 4070 7434 4071 7425
4073 7422 4085 7376 4083 7380 4077 7373
4072 7372 4065 7372 4062 7377 4059 7373
4054 7394 4057 7394 4050 7421
TIME...MOT...LOC 2259Z 252DEG 13KT 4071 7425 4054 7419 4035 7412